Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Duality in quadratic programming

Author: W. S. Dorn
Journal: Quart. Appl. Math. 18 (1960), 155-162
MSC: Primary 90.00
DOI: https://doi.org/10.1090/qam/112751
MathSciNet review: 112751
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A proof, based on the duality theorem of linear programming, is given for a duality theorem for a class of quadratic programs. An illustrative application is made in the theory of elastic structures.

References [Enhancements On Off] (What's this?)

  • [1] E. M. L. Beale, On minimizing a convex function subject to linear inequalities, J. Roy. Statistical Soc. (Ser. B) 17, 173-177 (1955) MR 0089101
  • [2] A. Charnes and C. E. Lemke, The continuous limit method I; minimization of convex functionals over convex polyhedra; presented at Am. Math. Soc. Meeting, Cambridge, Mass., Aug. 1958
  • [3] M. Frank and P. Wolfe, An algorithm for quadratic programming, Naval Research Log. Quart. 3, 95-110 (March-June 1956) MR 0089102
  • [4] C. Hildreth, A quadratic programming procedure, Naval Research Log. Quart. 4, 79-85 (March 1957) MR 0089100
  • [5] Philip Wolfe, The simplex method for quadratic programming, RAND Rep. P-1205, Oct. 1957
  • [6] Jack B. Dennis, A dual problem for a class of quadratic programs, MIT Research Note No. 1, Nov. 1957
  • [7] H. W. Kuhn and A. W. Tucker, Nonlinear programming, Proc. 2nd Berkeley Symposium on Math. Statistics and Probability, 481-492, 1951 MR 0047303
  • [8] D. Gale, H. W. Kuhn and A. W. Tucker, Linear programming and the theory of games, Chap. XIX of Activity analysis of products and allocation, Cowles Commission Monograph 13, John Wiley and Sons, New York, 1951 MR 0046018
  • [9] G. B. Dantzig and A. Orden, A duality theorem based on the simplex method, Symposium on Linear Inequalities and Programming, Project SCOOP, 51-55, 1951
  • [10] R. Courant and D. Hilbert, Methods of mathematical physics, Interscience, New York, 1953 MR 0065391
  • [11] J. Nielsen, Vorlesungen über elementare Mechanik, Julius Springer, Berlin, 1935

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 90.00

Retrieve articles in all journals with MSC: 90.00

Additional Information

DOI: https://doi.org/10.1090/qam/112751
Article copyright: © Copyright 1960 American Mathematical Society

American Mathematical Society